Am i loosing my marbles ....... or is the steroids playing a part?

So tired, this week 300 mile journey to and from work and when i came home i was ill felt really sick etc. But even last week i was convinced today was the 4th march. Me and my husband has just made a 100 mile journey to a radio rally so we thought, got there and it was not on. I checked the website last night still showing as on and of course my husband believed me as he did not have time to check with him being rushed off his feet as well. Apparantly its next week.

Now i am getting worried all week i have been thinking this, i put things down and forget where i have put them, etc, i know i have been busy at work but never been like this before.

Now i am beginning to think its the steroids i am on for my asthma or is it? Has anyone else not felt well, really tired, when you do get up in the morning feel asthough you have not slept, you are not really hungry and you are not quite sure whether it is you walking around the house doing housework etc.

i'll get my coat now i think!!!

8 Replies

  • Hi Lola,

    I don't know about the steroids (only been on one 2-week course) but I often get brain fog just with the asthma - forgetting simple stuff etc!

    Also know the not feeling well in the morning and as though I haven't slept - sometimes I know the asthma's been messing with my sleep but I suspect sometimes it does and I don't realise except for feeling rubbish and not very rested when I wake up. But recently it has taken a while for me to drag myself out of bed - have to set alarm well before I actually need to be up!

    It is rubbish but I hope this reassures you that you're not the only one and not going crazy. Hope you feel better soon though as it's very frustrating in so many ways.

  • Sorry to hear you feel like this.

    Im not sure what steroids you are on but if it's a high dose it is possible that it effects your natural cortisol levels which in turn can have symptoms of extreme tiredness,achiness, sickness and confusion.

    My daughter has almost non existent cortisol levels due to high levels of prednisone use. Maybe it's worth asking your gp about it. An early morning blood test will be able to tell you more. My daughter controls the symptoms by use of medication.

    Hope that helps and you feel better soon,

    Take care x

  • If you happen to find your marbles, care to ask them did they see mine? While you're at it, can yu look for the plot I lost?

  • Hi lola,

    You're not loosing your marbles, I'm sure you are just tired!!

    Steroids can make you have insomnia, do u take yours first thing in the morning as I find this helps me be able to get some sleep at night.

    Of course, if you've been told to take them at night stick with that. X

  • thanks for the replies, elephant2001 when i have found mine i will find yours:) keep them coming, i but having asthma you feel out of my depth ""a new kid on the block"" and all that with it even more so just one thing i forgot to mention i am on clenil 800mg per day at the moment which is a moderate amount for an inhaler, so the person in a white coat might still be whisking me away to sort my marbles out then??!!!!!!! .......

  • Ah I thought you meant oral steroids! The inhaled ones are pretty targeted so unlikely to give you the same side effects as the oral ones.

    Sounds like it might be the asthma itself rather than the treatment - as I said I had fog brain on no treatment at all, plus loss of appetite. If you're waking up feeling tired it may well be disrupting your sleep without you realising it (it's possible to have lots of little awakenings in the night without knowing about them). And this is a sign of poor control even if you feel controlled in the daytime.

    This is obviously not a diagnosis, more preparatory to a suggestion that you go back to your GP as your meds might need something adding or changing - if you're just on steroid and blue you may need a LABA as well. See what they say but I suspect a change in meds might make a difference and improve your alertness!

    As a temporary measure if you can't see the GP/asthma nurse for a while, do you take reliever before bed? I do this and it does quite often help my sleep a bit which helps me feel less rubbish. Even if it does still see GP, but might help you sleep better meanwhile.

  • High levels of steroids can mess with your head, also bad asthma means there is less oxygen circulating. And the body gets tired with the effort of trying to breathe in and out. I think asthma is really underestimated by most people, it's a nasty nasty illness.

  • I have felt how you describe due to my asthma. As Philomela says it probably comes from not getting good quality sleep. However, I don't think that inhaled steroids would contribute to the way you are feeling. Oral steroids definitely affect mood and make you tired and forgetful, but not inhaled steroids.

You may also like...